Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 324, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jul 13, 2006, 7:59 PM EDT for Union County, Tennessee. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 13, 2006, 7:59 PM EDT (23:59 UTC)
- Expired
- Jul 13, 2006, 8:30 PM EDT
- In force
- 31 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
County Union County, TN
The radar
The Knoxville radar (KMRX), 41 km from the middle of the area, began a volume at 00:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 12.0 hours before the alert went out and 330 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1000 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 914 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 7:00 PM EDT, 59 minutes earlier.
Area forecast discussion, Jul 13, 7:00 PM EDT, 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 700 PM EDT THU JUL 13 2006 .DISCUSSION...THUNDERSTORM WATCH 595 CANCELLED FOR MRX CWA. WATCH AREA HAS STABILIZED DUE TO PREVIOUS CONVECTION. LEFT POPS ON HIGH SIDE AS WEAK MID LEVEL SPEED MAX CONTINUES TO MOVE EAST ACROSS N EDGE OF NE TN/SW VA. AIRMASS STILL A BIT UNSTABLE ELSEWHERE WITH 70 DEGREE DP BOUNDARY ACROSS SE TN/SW NC. SON PREVIOUS DISCUSSION: SHORT TERM (TONIGHT THROUGH SATURDAY NIGHT)... THUNDERSTORMS HAVE FORMED AHEAD OF A WEAK VORT MAX WHICH IS A REMNANT OF YESTERDAYS CONVECTION IN WEST TN. SEVERE THREAT THIS EVENING LOOKS MARGINAL DUE TO MODEST INSTABILITY. THE STORMS WILL PRODUCE VERY HEAVY RAIN...AND PRECIP LOADING COULD PRODUCE AN ISOLATED DAMAGING WIND GUST. EXPECT THE STORMS TO DISSIPATE SOON AFTER SUNSET. WITH A MOIST AIR MASS REMAINING OVER THE AREA...SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN TOMORROW...MAINLY DRIVEN BY DIURNAL HEATING. WITH A LACK OF UPPER LEVEL FORCING...COVERAGE SHOULD BE NO GREATER THAN SCATTERED. COVERAGE SHOULD INCREASE ON SATURDAY AS THE MODELS BRING A TROUGH INTO THE AREA. CLOUD COVER SHOULD LIMIT INSTABILITY...BUT LIFT WITH THE TROUGH ACTING ON AN AIR MASS WITH PW NEAR 2 INCHES SHOULD PRODUCE GOOD COVERAGE...WILL HAVE LIKELY POPS NORTH CLOSER TO THE STRONGER VORTICITY AND HIGH CHANCE ELSEWHERE. HEAVY RAIN AND AN ISOLATED DAMAGING WIND GUST WILL AGAIN BE POSSIBLE. MODELS HAVE SOME TIMING AND STRENGTH DIFFERENCES WITH THE TROUGH...WITH THE NAM BEING FASTER AND LESS AMPLIFIED THAN THE GFS. PREFER THE GFS SOLUTION AT THIS TIME AS IT HAS BEEN MORE CONSISTENT. DRY AIR ALOFT AND A MIDLEVEL INVERSION BEGINS TO BUILD INTO THE AREA LATE SATURDAY NIGHT. LONG TERM (SUNDAY THROUGH THURSDAY)... A LARGE AREA OF HIGH PRESSURE WILL EXTEND EAST TO WEST FROM THE APPALACHIANS TO THE ROCKIES. THE 500 MB CENTER OF THE HIGH WILL SLOWLY DRIFT TO THE EAST AND BE OVER OUR AREA ON THURSDAY. SUBSIDENCE UNDER THE RIDGE WILL PROMOTE A DRIER AND MORE STABLE ATMOSPHERE. THUS WILL HAVE A DRY FORECAST WITH ABOVE NORMAL TEMPERATURES FOR THIS PERIOD. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 73 91 73 89 / 30 40 40 40 KNOXVILLE MCGHEE TYSON AIRPORT, TN 72 92 73 86 / 50 40 40 50 OAK RIDGE, TN 72 91 73 86 / 40 40 40 50 TRI CITIES AIRPORT, TN 69 87 68 85 / 60 40 40 60 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && DGS
Hazardous weather outlook, Jul 13, 5:10 AM EDT, 14 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 510 AM EDT THU JUL 13 2006 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-141000- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 510 AM EDT (410 AM CDT) THU JUL 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT A WEAK FRONT WILL MOVE INTO THE REGION TODAY...BRINGING SCATTERED SHOWERS AND THUNDERSTORMS TODAY AND TONIGHT. A FEW OF THE STORMS MAY BECOME SEVERE THIS AFTERNOON AND EVENING...WITH LARGE HAIL AND DAMAGING WIND POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A TYPICAL SUMMERTIME PATTERN WILL BE IN PLACE ACROSS THE AREA THROUGH THE PERIOD...WITH ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS POSSIBLE FRIDAY THROUGH TUESDAY. A FEW STORMS MAY INTENSIFY TO SEVERE LEVELS DURING THE AFTERNOON AND EVENING HOURS...BRINGING THE POSSIBILITY OF DAMAGING WINDS...HAIL AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED OVERALL...BUT MAY BE NEEDED FOR ISOLATED SEVERE WEATHER REPORTS A FEW TIMES THROUGH THE REST OF THIS WEEK AND INTO TUESDAY. GH
In the hours before
Special weather statement, Jul 13, 3:34 PM EDT, 4 hours 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 334 PM EDT THU JUL 13 2006 TNZ017-018-046-047-VAZ008-132030- JOHNSON-NORTHWEST CARTER-SOUTHEAST CARTER-SULLIVAN-WASHINGTON- 334 PM EDT THU JUL 13 2006 ...STRONG THUNDERSTORMS WERE AFFECTING CARTER...JOHNSON...SULLIVAN COUNTIES IN TENNESSEE AND WASHINGTON COUNTY VIRGINIA... AT 330 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES WEST OF QUARRY TO BULADEAN....MOVING EAST AT 25 MPH. WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE STORMS. LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH THESE THUNDERSTORMS. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND DONT DROWN A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT THURSDAY EVENING FOR EAST TENNESSEE AND SOUTHWEST VIRGINIA. HW
Special weather statement, Jul 13, 4:10 PM EDT, 3 hours 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 410 PM EDT THU JUL 13 2006 TNZ018-132100- JOHNSON- 410 PM EDT THU JUL 13 2006 ...A STRONG THUNDERSTORM WAS AFFECTING JOHNSON COUNTY... AT 406 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR PEORIA....MOVING EAST AT 30 MPH. SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH THESE THUNDERSTORMS. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND DONT DROWN A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT THURSDAY EVENING FOR EAST TENNESSEE AND SOUTHWEST VIRGINIA. LCM
Local storm report, Jul 13, 4:12 PM EDT, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
412 PM EDT THU JUL 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 PM TSTM WND DMG 9 W MORRISTOWN 36.21N 83.46W
07/13/2006 GRAINGER TN LAW ENFORCEMENT
NUMEROUS TREES DOWN ALONG NORTHSHORE DRIVE. REPORTED BY
GRAINGER SHERIFFS OFFICE.
&&
MEPSpecial weather statement, Jul 13, 4:54 PM EDT, 3 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 454 PM EDT THU JUL 13 2006 TNZ082-132200- BLEDSOE- 354 PM CDT THU JUL 13 2006 ...A STRONG THUNDERSTORM WAS AFFECTING BLEDSOE COUNTY... AT 353 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF PIKEVILLE....MOVING EAST AT 20 MPH. SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH THESE THUNDERSTORMS. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND DONT DROWN A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT THURSDAY EVENING FOR EAST TENNESSEE AND SOUTHWEST VIRGINIA. LCM
Special weather statement, Jul 13, 6:52 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 652 PM EDT THU JUL 13 2006 TNZ036-132330- ANDERSON- 652 PM EDT THU JUL 13 2006 ...STRONG THUNDERSTORMS WERE AFFECTING ANDERSON COUNTY... AT 649 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES SOUTHWEST OF JACKSBORO TO 7 MILES EAST OF KINGSTON....MOVING EAST AT 20 MPH. SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE STORMS. IN ADDITION TO HAIL AND STRONG WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH THESE THUNDERSTORMS. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND DONT DROWN LCM
Special weather statement, Jul 13, 7:25 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 725 PM EDT THU JUL 13 2006 TNZ037-069-140045- KNOX-UNION- 725 PM EDT THU JUL 13 2006 ...STRONG THUNDERSTORMS APPROACHING KNOX AND UNION COUNTIES... AT 721 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES SOUTHEAST OF JACKSBORO TO FARRAGUT....MOVING EAST AT 20 MPH. SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE STORMS. IN ADDITION TO HAIL AND STRONG WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH THESE THUNDERSTORMS. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND DONT DROWN LCM
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 12:23 PM EDT | Severe Thunderstorm Warning | MRX | Meigs, Rhea | 37 min |
| Jul 13, 12:49 PM EDT | Severe Thunderstorm Warning | MRX | Grainger, Union | 26 min |
| Jul 13, 7:52 PM EDT | Severe Thunderstorm Warning | MRX | Hamilton | 38 min |
| Jul 13, 3:46 PM EDT | Severe Thunderstorm Warning | MRX | Cherokee | 29 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.